ArticleBMJ case reports2020
Necrotising fasciitis following accidental injection of intraoral xylene: a preventable medication error.
Article in BMJ case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 0 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
The most common cause of preventable mortality and morbidity to the patient in a healthcare system is medication error. Medication errors have got a significant impact on the patient health and healthcare system. These errors are multidisciplinary and can occur at various stages of drug therapy. Physicians, nursing staff, pharmacists, hospital administration all have an important role in preventing medication errors from recurring. The most common causes include wrong patient, wrong drug prescription, look-alike sound-alike drugs, faulty drug administration, wrong dosage, drug storage, delivery problem, lack of staff, patient and physician education and failure to monitor closely. This case illustrates the importance of incorporating protocol and cross-checking before administering a drug during the procedure. Here, we discuss a case of accidental intraoral injection of xylene instead of xylocaine (local anaesthetic agent), which was a sound-alike drug that resulted in significant morbidity to the patient.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.